Alert archive / Mississippi / Special Weather Statements in 2021
Special Weather Statement, NWS Jackson, MS
NWS Jackson, MS issued this special weather statement at Mar 30, 2021, 2:51 PM CDT for Marion County, Mississippi. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 30, 2021, 2:51 PM CDT (19:51 UTC)
- Expired
- Mar 30, 2021, 3:30 PM CDT
- In force
- 39 min
- Issued by
- NWS Jackson, MS
County Marion County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 107 km from the middle of the area, began a volume at 19:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 7.9 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1615 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
381 WWUS84 KJAN 301951 SPSJAN Special Weather Statement National Weather Service Jackson MS 251 PM CDT Tue Mar 30 2021 MSZ064-072-073-302030- Jefferson Davis MS-Lamar MS-Marion MS- 251 PM CDT Tue Mar 30 2021 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN MARION... NORTHWESTERN LAMAR AND SOUTHEASTERN JEFFERSON DAVIS COUNTIES THROUGH 330 PM CDT... At 250 PM CDT, Meteorologists were tracking a strong thunderstorm over Columbia, moving northeast at 20 mph. Wind gusts up to 50 mph will be possible with this storm. This strong thunderstorm will be near... Bunker Hill around 310 PM CDT. Improve around 315 PM CDT. Melba around 330 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... High winds can bring down trees and large limbs resulting in serious injury or property damage. Exercise extreme caution when outdoors during such strong winds...and be especially aware of older trees. && LAT...LON 3122 8984 3127 8992 3153 8982 3141 8955 TIME...MOT...LOC 1950Z 213DEG 18KT 3129 8984 $$ DL
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Mar 30, 12:26 PM CDT, 2 hours 25 minutes earlier.
Area forecast discussion, Mar 30, 12:26 PM CDT, 2 hours 25 minutes before
Area Forecast Discussion...UPDATED National Weather Service Jackson MS 1226 PM CDT Tue Mar 30 2021 .UPDATE... Updated for 18Z aviation discussion && .AVIATION... 18Z TAF discussion: VFR conditions were observed at 17z for most sites with some intermittent MVFR cigs. Increasing clouds results in a mix of VFR/MVFR cigs with scattered -SHRA/TSRA by 21z. A cold front with continued-SHRA/TSRA moves south overnight, oriented from near HKS/JAN to MEI by 16z. Patchy fog may occasionally reduce vsby to MVRF/IFR for HBG/PIB from 12z until 15z. Gusty north winds post fropa may reach 25 kt for central and northern sites. /86/ && .DISCUSSION... Increasing cloud cover, surface temperatures, and dewpoints this morning as a warm front lifts north through the area. An approaching long wave trough will send the front back south as a cold front tonight, but not before yielding some showers and storms this afternoon followed by the chance for an isolated severe storm or two tonight. Primary threats will be some small to marginally severe (1") hail and winds gusts to 60 mph. In isolated tornado is unlikely given weak expected instability and only marginal shear but can't completely be ruled out. The forecast remains largely on track with only minor upward tweaks (1-2 F for a few locations that were a shade above the forecast diurnal curve) made to today's forecast highs. High temperatures may be modulated by afternoon isolated to scattered showers, so some relatively significant differences in maximum daily temperatures across short distances will be likely based on exactly where and when those showers develop. /86/ Prior discussion below: Today through Wednesday: early morning water vapor imagery/RAP analysis showed the circulation around a broad upper level trough covering the western half of the CONUS that will deepen as it shifts east through Wednesday. This upper level trough will help drive a cold front across our CWA Wednesday. Currently, mostly clear skies and a dry airmass still resides over our CWA. Only a few thin high clouds were showing up on satellite imagery and the satellite derived total PWAT product showed PWATs less than a half inch south of Interstate 20. Increasing return flow today and tonight ahead of the approaching cold front will bring an increase in deep moisture and lead to showers developing in our west later this morning with scattered to numerous coverage of showers and thunderstorms expected by mid afternoon across the whole CWA. By mid afternoon our surface dew points will be back in the low to mid 60s with PWATs back above an inch and a half. Temperatures will be back above normal topping out in the mid to upper 70s. Still, MLCAPEs are expected to remain below 500J/kg and although a strong thunderstorm or two cannot be ruled out the potential for isolated severe storms will hold off until later this evening and mainly over our delta region closer to approaching cold front. Models are in good agreement that the cold front will drop into our northwest most zones around midnight. Most of the convection overnight is expected to be confined to and behind the cold front. The potential for damaging wind gusts and hail is expected to remain in close proximity of the front itself. The cold front is expected to be near the Natchez Trace by mid morning and be southeast of our CWA by mid afternoon. The most likely time for isolated severe storms through the period will likely be late Wednesday morning through afternoon until the cold front passes through which would be over the southeast half of our CWA. In the wake of the cold front a strong gusty northwest wind is expected to develop Wednesday afternoon with highest gusts to 40 mph expected over our western zones along the Mississippi river. A Wind Advisory may be needed with a later forecast package. /22/ Wednesday Night through next Monday: Although some light rain may linger across Southeast Mississippi as the Wednesday evening period begins, activity will be coming to an end across the region. Strong cold advection in the front's wake, will bring a chill back to the air beginning early Thursday morning and continuing into Friday morning. Lows both morning's will generally be in the 30s, but Friday morning will be the cooler of the two as lows range from the upper 20s to middle 30s. Some early morning frost can be anticipated over portions of Central Mississippi, but moreso over Northeast and East Central Mississippi. Highs on Thursday will also be cool, as they struggle to climb out of the 50s, with a brisk north wind in place. Throughout the remainder of the forecast period, conditions currently look to remain quiet. A couple of weak disturbances traversing the region during the Easter weekend, only look to bring some increased clouds to the CWA. Despite the cooler temperatures early, conditions will steadily moderate up each day, with highs forecast to hover around the 80 degree mark come the start of work week and lows back up into the low and middle 50s. /19/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 78 65 71 36 / 61 49 91 8 Meridian 77 66 74 35 / 53 45 97 17 Vicksburg 78 65 71 37 / 69 54 97 4 Hattiesburg 80 68 79 38 / 63 23 99 17 Natchez 79 67 74 38 / 64 26 97 4 Greenville 74 54 63 36 / 84 85 96 2 Greenwood 75 58 66 34 / 87 91 98 4 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && LP
Hazardous weather outlook, Mar 30, 4:49 AM CDT, 10 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 449 AM CDT Tue Mar 30 2021 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 311000- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper- Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah- Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln- Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 449 AM CDT Tue Mar 30 2021 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, and south central Mississippi. .DAY ONE...Today through Wednesday SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Tonight Isolated severe thunderstorms capable of quarter sized hail and damaging wind gusts are possible this evening along and north of Highway 82 and then from late morning through afternoon Wednesday south of Highway 82. (https://www.weather.gov/images/jan/graphicast/1.png) Sustained winds of 25 to 35 mph with gusts of 35 to 45 mph are possible in the west Wednesday afternoon and early evening. Lighter winds and gusts are expected elsewhere. These winds can down weak trees and limbs and make driving hazardous for high profile vehicles. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Wednesday night through Monday Low temperatures around freezing for an hour or two will lead to areas of frost in the northeast Friday morning. This will pose a threat to tender vegetation now that the growing season has begun. (https://www.weather.gov/images/jan/graphicast/3.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight through Wednesday. 20 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms are expected. Moderate...Severe storms expected with significant severe weather possible. Enhanced...Severe storms expected. Slight...Severe storms possible. Marginal...Isolated severe storms possible. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... https://www.spc.noaa.gov/ Meso Analysis... https://www.spc.noaa.gov/exper/mesoanalysis/ Day 1 through 3 Outlooks... https://www.spc.noaa.gov/products/outlook/ Storm Reports... https://www.spc.noaa.gov/climo/online/
In the hours before
Special weather statement, Mar 30, 2:51 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Jackson MS 251 PM CDT Tue Mar 30 2021 MSZ064-072-073-302030- Jefferson Davis MS-Lamar MS-Marion MS- 251 PM CDT Tue Mar 30 2021 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN MARION... NORTHWESTERN LAMAR AND SOUTHEASTERN JEFFERSON DAVIS COUNTIES THROUGH 330 PM CDT... At 250 PM CDT, Meteorologists were tracking a strong thunderstorm over Columbia, moving northeast at 20 mph. Wind gusts up to 50 mph will be possible with this storm. This strong thunderstorm will be near... Bunker Hill around 310 PM CDT. Improve around 315 PM CDT. Melba around 330 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... High winds can bring down trees and large limbs resulting in serious injury or property damage. Exercise extreme caution when outdoors during such strong winds...and be especially aware of older trees. && LAT...LON 3122 8984 3127 8992 3153 8982 3141 8955 TIME...MOT...LOC 1950Z 213DEG 18KT 3129 8984 DL
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 9:31 AM CDT | River Flood Warning | JAN | Leake | 25 hr |
| Mar 30, 5:48 PM CDT | Special Weather Statement | JAN | Covington | 42 min |
| Mar 30, 6:32 PM CDT | Severe Thunderstorm Warning | JAN | Jasper, Jones | 43 min |
| Mar 30, 6:39 PM CDT | Tornado Warning | JAN | Jasper, Jones | 22 min |
| Mar 30, 6:42 PM CDT | Special Weather Statement | JAN | Copiah | 48 min |
Nearby
Special Weather Statements in Mississippi, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.